Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 279, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Oct 17, 2005, 1:11 AM CDT for Wadena County, Minnesota. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2005, 1:11 AM CDT (06:11 UTC)
- Expired
- Oct 17, 2005, 1:38 AM CDT
- In force
- 27 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 201 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 1:15 AM CDT | HAIL 1 | Sw Huntersville, MN | HAILED UNTIL 117 AM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2757 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 170611 SVRFGF MNC159-170645- /O.NEW.KFGF.SV.W.0279.051017T0611Z-051017T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 111 AM CDT MON OCT 17 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WADENA COUNTY IN CENTRAL MINNESOTA * UNTIL 145 AM CDT. * AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 2 MILES SOUTH OF HUNTERSVILLE...OR 45 MILES EAST OF DETROIT LAKES...MOVING TO THE EAST AT 30 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4680 9503 4667 9494 4667 9481 4680 9481 $$ JDS
2 follow-up statements
000 WWUS53 KFGF 170627 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 125 AM CDT MON OCT 17 2005 MNC159-170645- /O.CON.KFGF.SV.W.0279.000000T0000Z-051017T0645Z/ WADENA MN- 125 AM CDT MON OCT 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CDT FOR NORTHEASTERN WADENA COUNTY... AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 5 MILES SOUTH OF BADOURA...OR 20 MILES SOUTHEAST OF PARK RAPIDS...MOVING TO THE EAST AT 30 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4679 9497 4658 9496 4658 9480 4680 9481 $$ JDS
000 WWUS53 KFGF 170638 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 138 AM CDT MON OCT 17 2005 MNC159-170648- /O.CAN.KFGF.SV.W.0279.000000T0000Z-051017T0645Z/ WADENA MN- 138 AM CDT MON OCT 17 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WADENA COUNTY IS CANCELLED... AT 138 AM CDT...THE SEVERE THUNDERSTORM IN NORTHEASTERN WADENA COUNTY HAS MOVED OUT OF THE COUNTY. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4679 9497 4658 9496 4658 9480 4680 9481 $$ JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 9:17 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Oct 16, 9:17 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 917 PM CDT SUN OCT 16 2005 .DISCUSSION... 100+ KNOT UPPER LEVEL JET WAS LOCATED ON THE WEST SIDE OF AN UPPER LEVEL TROUGH. GOOD DYNAMIC SYSTEM WITH AN UPPER LEVEL TROUGH AND NOSE OF THE UPPER JET TO MOVE THROUGH THE AREA OVERNIGHT WITH 500 HPA HEIGHT FALLS OVER 100 METERS EXPECTED UNDER LEFT EXIT REGION. 0-6 KM BULK SHEAR WAS ALSO BEST UNDER EXIT REGION BUT WAS MARGINAL. SOME DRYING NOTED OVER WESTERN ND ON WATER VAPOR LOOP. PRECIPITABLE WATER STARTS OUT AROUND AN INCH THIS EVENING AND DECREASES BY MORNING. WIND SHIFT LINE WAS LOCATED FROM EAST OF CANDO ND TO EAST OF MBG MOVING EAST ABOUT 30 KNOTS. RADAR INDICATING SCATTERED SHOWERS OVER NORTHWEST ZONES BUT MOST NOT LIKELY REACHING THE GROUND WITH HIGH CEILINGS. MODELS MAINTAIN WEAK CAPE (LESS THAN 600 J/KG) EAST OF WIND SHIFT LINE OVERNIGHT. HOWEVER CINS WERE ALSO QUITE HIGH WITH WARM AIR AROUND 700 HPA. MESOANALYSIS HAS LIS NEUTRAL TO SLIGHTLY NEGATIVE OVER SOUTHEAST ND AND A SECOND NEUTRAL AREA ALONG THE ND/MB BORDER. WILL KEEP SHOWERS IN FORECAST. WILL GO FOR HIGHER POPS IN THE NORTHEAST ZONES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Oct 16, 6:52 AM CDT, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 652 AM CDT SUN OCT 16 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 652 AM CDT SUN OCT 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 11:11 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.